advertisement

Arthritis

Question
Posted by: Anon | 2019/02/17

Q.

Total hip replacement

Hi Dr, I have some questions - I am a 52 year old female. I had a THR in Dec. (it is now 10 weeks) Everything went very smoothly but I did have a small clot in my calf just below knee, 2 weeks after the op. I was already on blood thinners so received no further treatment (I took Xaralto for 4 weeks from first day after op) My questions are - I have had my follow up with my surgeon and am no longer attending physio although I do the exercises at home. I went back to work at 4 weeks and have been driving since 6 weeks. I am still quite nervous about every day events. I am anxious about carrying on as normal ie. do I still have to worry about how I sit, walk, sleep, crossing legs etc I also still shower, not sure if I can get into a bath. I feel so stupid as if I am limiting myself but am scared to act normal?? My other question is - At the 6 week check up the surgeon didn't mention the clot again, my blood thinners are finished and I am not sure ... does this just disappear, should I be having a follow up? I am a light smoker ( 3- 5 cigarettes a day which is a reason to be anxious about the clot)

Expert's Reply

A.

Arthritis expert
- 2019/02/22

It seems that you have done very well following the THR and there is no reason why you should not return to your full normal activities.

The clot was below the knee and therefore not too serious. Now that you are ambulant, you no longer need the blood thinners.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.